Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 151, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 4, 2012, 10:00 PM EDT for 4 counties in Virginia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 10:00 PM EDT (02:00 UTC)
- Expired
- Jul 4, 2012, 10:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Fairfax County, VA, Fauquier County, VA, Loudoun County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 10 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 10:04 PM EDT | TSTM WND DMG | 2 W Middleburg, VA | TREE LIMB DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2993 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WUUS51 KLWX 050200 SVRLWX VAC059-061-107-153-050245- /O.NEW.KLWX.SV.W.0151.120705T0200Z-120705T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1000 PM EDT WED JUL 4 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA... SOUTHERN LOUDOUN COUNTY IN NORTHERN VIRGINIA... NORTHERN FAUQUIER COUNTY IN NORTHERN VIRGINIA... WESTERN FAIRFAX COUNTY IN NORTHERN VIRGINIA... * UNTIL 1045 PM EDT * AT 957 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR ST. LOUIS...AND WAS MOVING SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... BRAMBLETON... ARCOLA... SOUTH RIDING... HAYMARKET... DULLES INTERNATIONAL AIRPORT... CENTREVILLE... CHANTILLY... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3888 7733 3872 7770 3898 7784 3914 7770 TIME...MOT...LOC 0200Z 307DEG 28KT 3896 7771 $$ JRK
2 follow-up statements
429
WWUS51 KLWX 050224
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1024 PM EDT WED JUL 4 2012
VAC059-061-107-153-050245-
/O.CON.KLWX.SV.W.0151.000000T0000Z-120705T0245Z/
PRINCE WILLIAM VA-LOUDOUN VA-FAUQUIER VA-FAIRFAX VA-
1024 PM EDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR FAIRFAX...FAUQUIER...LOUDOUN AND PRINCE WILLIAM COUNTIES...
AT 1019 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM ARCOLA TO HAYMARKET TO THE PLAINS...AND WERE MOVING
SOUTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE...
ARCOLA...
NEW BALTIMORE...
HAYMARKET...
SOUTH RIDING...
CATHARPIN...
GAINESVILLE...
DULLES INTERNATIONAL AIRPORT...
GREENWICH...
CENTREVILLE...
CHANTILLY...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
LAT...LON 3896 7780 3904 7756 3888 7733 3872 7770
3894 7782
TIME...MOT...LOC 0224Z 311DEG 22KT 3893 7759 3884 7764
3881 7773
$$
JRK674
WWUS51 KLWX 050244
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1044 PM EDT WED JUL 4 2012
VAC059-061-107-153-050254-
/O.EXP.KLWX.SV.W.0151.000000T0000Z-120705T0245Z/
PRINCE WILLIAM VA-LOUDOUN VA-FAUQUIER VA-FAIRFAX VA-
1044 PM EDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1045 PM EDT FOR
FAIRFAX...FAUQUIER...LOUDOUN AND PRINCE WILLIAM COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3896 7780 3904 7756 3888 7733 3872 7770
3894 7782
TIME...MOT...LOC 0244Z 311DEG 22KT 3885 7747 3876 7752
3873 7761
$$
JRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:58 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 4, 8:58 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 858 PM EDT WED JUL 4 2012 .SYNOPSIS... AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION TONIGHT. HIGH PRESSURE WILL BUILD OVERHEAD THURSDAY THROUGH FRIDAY... BRINGING MORE HOT AND HUMID CONDITIONS. A COLD FRONT WILL APPROACH THE AREA DURING THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... TSTMS TAFTN HV RUN INTO WARM MID LVLS...AND HV STRUGGLED TO MATURE. INSTEAD...AN MCV IN SWRN PA TOOK OFF. IT WAS THE MOST IMPRESSIVE ITEM ON RGNL RADARS NEAR 23Z...AND ITS EVOLVED BUT MAINTAINED ITSELF SINCE THEN. 00Z LWX RAOB DEPICT PLENTY OF INSTBY...CAPES ARND 3600 J/KG. THUS...STORMS ABLE TO WITHSTAND CROSSING THE APPALACHIANS...AND SHUD NOW MAINTAIN INTENSITY. WL HV ACTIVITY MAKE IT TO METRO DC...BUT NOT LKLY TIL AFTER 10 PM. HV ADJUSTED POPS IN LINE WITH THESE GOING TRENDS. NOT CERTAIN IF THESE STORMS WL BE SEVERE WHEN IT REACHES THE DISTRICT...BUT AT THE VERY LEAST WL HV A LTNG THREAT. T-STORM CHANCES WILL DECREASE OVERNIGHT DUE TO THE LOSS OF DAYTIME HEATING. MIN TEMPS WILL RANGE FROM THE 60S IN THE POTOMAC HIGHLANDS TO THE UPPER 70S AND LOWER 80S IN DOWNTOWN BALTIMORE. HIGH HUMIDITY WILL MAKE IT FEEL MUGGY OVERNIGHT. UPPER-LEVEL HIGH PRESSURE WILL BUILD TOWARD THE REGION THURSDAY. SUBSIDENCE ASSOCIATED WITH THE UPPER-LEVEL HIGH WILL PROVIDE EVEN HOTTER CONDITIONS WITH MAX TEMPS IN THE UPPER 90S AND LOWER 100S ACROSS MOST LOCATIONS. THE HEAT AND HUMIDITY WILL CAUSE HEAT INDICES NEAR OR OVER 105 DEGREES ACROSS MANY AREAS. A HEAT ADVISORY WILL LIKELY BE NEEDED FOR LOCATIONS EAST OF THE BLUE RIDGE MOUNTAINS...AND POSSIBLY ACROSS SOME AREAS WEST OF THE BLUE RIDGE. A SURFACE TROUGH WILL PASS THROUGH THE AREA THURSDAY. THE HOT AND HUMID CONDITIONS WILL LEAD TO HIGH AMOUNTS OF INSTABILITY. ISOLATED/SCATTERED T-STORMS ARE POSSIBLE ALONG AND AHEAD OF THIS TROUGH. THE BEST CHANCE WILL BE ACROSS CENTRAL VIRGINIA INTO LOWER SOUTHERN MARYLAND. ANY T-STORMS THAT DO DEVELOP CAN BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... THE HEAT WILL CONTINUE THRU THE END OF THE WORK WEEK AS THE MID-ATLANTIC REGION REMAINS SITUATED ON THE NERN SIDE OF AN EXPANSIVE UPPER RIDGE. OVNGT LOWS THU AND FRI NGT WILL STRUGGLE TO DROP BELOW 80F IN THE URBAN AREAS. WITH H8 TEMPS INCREASING TO 21-22C AND WEAK DOWNSLOPING FLOW...MAX TEMPS FRI IN THE MID TO UPPER 90S ARE EXPECTED. THE CITIES WILL FLIRT WITH 100F. SUBTLE DRY ADVECTION BEHIND A SFC TROUGH MAY PRECLUDE ISSUANCE OF A HEAT ADVISORY FRI. FCST HEAT INDICES NEAR OR JUST ABOVE 100F ARE STILL CLOSE ENOUGH TO KEEP MENTION OF A HEAT ADVISORY IN HWO. A TEMPORARY WEAKNESS IN THE RIDGE IS FCST THU NGT AS A MID-LVL SHORTWAVE TROUGH AND SFC PRESSURE TROUGH MOVES THRU THE REGION. THIS TROUGH MAY PROVIDE ENOUGH LIFT FOR ISO STORMS DURING THE EVE AND SHOWERS OVNGT OVER PORTIONS OF THE CWA. SUBSIDENCE BEHIND THE SHORTWAVE TROUGH AND UNDERNEATH THE UPPER RIDGE WILL LIKELY CAP CONVECTION FRI. KEPT THE FCST DRY ACCORDINGLY. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE DOME OF HOT AIR UNDERNEATH THE UPPER RIDGE WILL SETTLE OVER THE MID-ATLANTIC REGION SAT. A COLD FRONT WILL APPROACH FROM THE N AND W...BUT REMAIN UPSTREAM OF THE AREA. OPERATIONAL GUIDANCE IN AGREEMENT WITH H8 TEMPS OF 24-26C. FOR A REFERENCE...THE H8 TEMPERATURE WAS 24C DURING THE RECORD HEAT ON JUNE 29 /AS SEEN ON THE 00Z JUNE 30 IAD RAOB/. HAVE INCREASED MAX TEMPS A COUPLE OF DEGREES FOR SAT /UPPER 90S AND LOW 100S/ WITH THE LATEST FCST...BUT IT IS STILL ON THE CONSERVATIVE SIDE OF THE WARMEST GUIDANCE. FCST HEAT INDICES MAY REACH HEAT WRNG CRITERIA OF 110F IN THE URBAN CORRIDOR AND HEAT ADVISORY CRITERIA ELSEWHERE. EXTENDED-RANGE MODELS HINTING AT A PATTERN CHANGE LATE THIS WEEKEND AND ERY NEXT WEEK AS LARGE-SCALE TROUGHING DEVELOPS OVER THE ERN CONUS. THIS WOULD LEAD TO A BREAK IN THE OPPRESSIVE HEAT...BUT MAY BE ACCOMPANIED BY A SVR TSTM EVENT EITHER LATE SAT OR SUN WHEN THE COLD FRONT MOVES THRU. THE FRONT MAY STALL NEAR CENTRAL VA ERY NEXT WEEK...SO HAVE KEPT LOW CHANCE POPS ACROSS THE SRN TIER OF THE CWA DURING THIS TIME. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS EXPECTED MOST OF THE TIME THROUGH TONIGHT. SCATTERED TO NUMEROUS T-STORMS WL APPROACH FM THE NW TNGT. T-STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. INHERENT UNCERTAINTIES WL KEEP METION DOWN TO VCTS FOR MOST AFFECTED TIME FRAME...XCPT FOR MRB. WIBIS AMD AS REQD. VFR CONDITIONS ARE EXPECTED THURSDAY WITH NORTHWEST WINDS. WIND GUSTS AROUND 15 KNOTS ARE EXPECTED. ISO STORMS POSSIBLE THU AFTN AND EVE...ESPECIALLY IN VC OF CHO. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HAIL. GENERALLY VFR CONDITIONS THRU THE WEEKEND. CHANCE OF STORMS SAT NGT AND SUN AS A COLD FRONT APPROACHES FROM THE NW. && .MARINE... STORMS W OF NRN SHEN VLY LOOK TO BE HOLDING TOGETHER...AND WUD REACH NRN TIDAL PTMC WATERS AFTER 11 PM. THERE/S ALSO A STRAY TSRA S OF DC. WE/RE MONITORING SITUATION FOR POTL SMW/S. NORTHWEST WINDS WILL GUST AROUND 15 KNOTS THURSDAY. ISOLATED T-STORMS ARE POSSIBLE...ESPECIALLY ACROSS THE SOUTHERN PORTION OF THE WATERS. ANY T-STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. LGT WINDS THRU THE WEEKEND. STORMS MAY IMPACT THE WATERS SAT NGT AND SUN. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...HTS/LASORSA SHORT TERM...KLEIN LONG TERM...KLEIN AVIATION...HTS/LASORSA/KLEIN MARINE...HTS/LASORSA/KLEIN
Hazardous weather outlook, Jul 4, 3:06 PM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 306 PM EDT WED JUL 4 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 051000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 306 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT FOR THE OUTLOOK AREA FROM NOON UNTIL 9 PM. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD IMPACT OUTDOOR FESTIVITIES. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES OVER 100 DEGREES ARE EXPECTED THURSDAY THROUGH SATURDAY. HEAT ADVISORIES MAY BE NEEDED DURING THIS TIME. HEAT INDICES NEAR 110 DEGREES ARE POSSIBLE SATURDAY IN THE URBAN CORRIDOR...AND AN EXCESSIVE HEAT WATCH MAY BE REQUIRED. THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. SOME OF THESE MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-051000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 306 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR PORTIONS THE OUTLOOK AREA EAST OF THE BLUE RIDGE MOUNTAINS FROM NOON UNTIL 9PM. PLEASE REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS. SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD IMPACT OUTDOOR FESTIVITIES. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EAST OF THE ALLEGHENY AND POTOMAC HIGHLANDS...HEAT INDICES OVER 100 DEGREES ARE POSSIBLE THURSDAY AND FRIDAY. HEAT ADVISORIES MAY BE NEEDED DURING THIS TIME. HEAT INDICES NEAR 110 DEGREES ARE POSSIBLE SATURDAY IN THE URBAN CORRIDOR...AND AN EXCESSIVE HEAT WATCH MAY BE REQUIRED. ELSEWHERE... A HEAT ADVISORY MAY BE NEEDED SATURDAY. THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. SOME OF THESE MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 4, 8:17 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
817 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 N CUMBERLAND 39.72N 78.76W
07/04/2012 E1.00 INCH ALLEGANY MD BROADCAST MEDIA
&&
EVENT NUMBER LWX1200803
CJLLocal storm report, Jul 4, 9:27 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
927 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 2 NW NEW CREEK 39.40N 79.05W
07/04/2012 E0.75 INCH MINERAL WV 911 CALL CENTER
&&
EVENT NUMBER LWX1200804
SMZLocal storm report, Jul 4, 9:30 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
930 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 2 NE WHITACRE 39.35N 78.31W
07/04/2012 FREDERICK VA TRAINED SPOTTER
MULTIPLE TREES DOWN NEAR NORTH FREDERICK PIKE AND US 50
FROM STRONG THUNDERSTORM WINDS.
&&
EVENT NUMBER LWX1200805
CJLSpecial weather statement, Jul 4, 9:42 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 942 PM EDT WED JUL 4 2012 VAZ031-042-052-501-WVZ053-050215- CLARKE VA-JEFFERSON WV-NORTHERN FAUQUIER VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-LOUDOUN VA- 942 PM EDT WED JUL 4 2012 ...STRONG THUNDERSTORM TO AFFECT CLARKE...JEFFERSON...NORTHERN FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND LOUDOUN COUNTIES... AT 942 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF BLUEMONT...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE PURCELLVILLE...ST. LOUIS...OATLANDS AND BROADLANDS. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3906 7746 3887 7763 3910 7792 3921 7782 TIME...MOT...LOC 0142Z 301DEG 10KT 3911 7779 JRK
Local storm report, Jul 4, 9:44 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
944 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND DMG 2 ENE WARDENSVILLE 39.09N 78.56W
07/04/2012 HARDY WV 911 CALL CENTER
LARGE TREE LIMB BLOCKING ROAD ALONG ROUTE 55 NORTHEAST
OF WARDENSVILLE.
&&
EVENT NUMBER LWX1200806
CJLLocal storm report, Jul 4, 9:45 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
945 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST 1 NNE WARDENSVILLE 39.09N 78.59W
07/04/2012 E70 MPH HARDY WV CO-OP OBSERVER
&&
EVENT NUMBER LWX1200807
CJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:20 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 40 min |
| Jul 4, 8:31 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 29 min |
| Jul 4, 8:53 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Warren, City of Winchester | 52 min |
| Jul 4, 8:59 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Page, Shenandoah, Warren | 46 min |
| Jul 4, 9:34 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Culpeper, Fauquier, Loudoun, Prince William, Rappahannock and 1 more | 41 min |
| Jul 4, 9:42 PM EDT | Special Weather Statement | LWX | Loudoun | 33 min |
| Jul 4, 10:05 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Prince William, Rappahannock, City of Manassas | 40 min |
| Jul 4, 10:09 PM EDT | Special Marine Warning | LWX | 111 min | |
| Jul 4, 10:12 PM EDT | Special Marine Warning | LWX | 109 min | |
| Jul 4, 10:31 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jul 4, 10:43 PM EDT | Special Weather Statement | LWX | Fairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 32 min |
| Jul 5, 2:15 AM EDT | Special Weather Statement | LWX | Stafford | 45 min |
| Jul 5, 2:30 AM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, Stafford | 45 min |
| Jul 5, 2:39 AM EDT | Special Marine Warning | LWX | 96 min | |
| Jul 5, 2:48 AM EDT | Severe Thunderstorm Warning | LWX | Prince William, Stafford | 42 min |
| Jul 5, 3:25 AM EDT | Severe Thunderstorm Warning | LWX | King George | 39 min |
| Jul 5, 3:28 AM EDT | Special Marine Warning | LWX | 60 min | |
| Jul 5, 3:45 AM EDT | Heat Advisory | LWX | Arlington, Culpeper, Fairfax, Fauquier, Greene, King George and 11 more | 16 hr |
| Jul 5, 1:14 PM EDT | Small Craft Advisory | LWX | 5 hr | |
| Jul 5, 7:24 PM EDT | Special Marine Warning | LWX | 72 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.